I am a 44 year old male with a short history of high blood pressure. Last week while on a business trip, I experienced what I thought was a heart attack, but turned out to be SVT. I went to a local emergency room and they gave me IV medicine that brought my heartbeat back down from 222 BPM, although when I was released, the rate was still at 108 BPM. The SVT lasted about 40 minutes. (First time experiencing anything like this for this period of time.)
Every since then, I have had this "pinching" pain in the center of my chest that scares me. I have been taking 50mg of Atenolol for about six months. I visited my regular doctor and she upped the dosage to 100 mg. I can't get into a cardiologist for three weeks (no appointments are available). This pinching concerns me. Ibuprofen helps ease the pain. But it comes right back after a few hours.
Anyone else ever experienced this? (By the way, I called my doctor and all they told me was to go to emergency if it gets too bad.) How do I know when is "too bad?)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.